Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 249, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 1992, 12:42 AM CDT for Pawnee County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 1992, 12:42 AM CDT (05:42 UTC)
- Expired
- Aug 4, 1992, 1:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pawnee County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:58 AM CDT | Hail 0.88 | Pawnee, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3308 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 040543 SVRTUL OKC117-040630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1242 AM CDT TUE AUG 4 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...PAWNEE COUNTY AT 1240 AM THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF MARAMEC. A SIMILAR STORM HAS PRODUCED HAIL UP TO THE SIZE OF A NICKEL. MARAMEC IS IN THE PATH OF THIS STORM. MOVEMENT WAS SOUTHEAST AT 20 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGnHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:06 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 9:06 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT MON AUG 3 1992 TREND OF AFTN FCST LOOKS OK SO DO NOT ANTICIPATE ANY MAJOR CHGS ON THE EVNG UPDATE. COMPLEX THAT M>OVD ACRS THE AREA TDA NOW WELL INTO AR...WITH NXT UPSTRM SYSTM NOW INTO NEB AND WRN KS MOVG TWRD AREA IN NWLY FLOW. WL MAKE ONLY A FEW MINOR 1ST PD CHGS WITH LATER PDS UNCHGD. ...04... .OK...NONE.
In the hours before
Local storm report, Aug 3, 7:34 PM CDT, 5 hours 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT MON AUG 03 1992
TIME (CDT) COUNTY REPORT
100 PM NOWATA LARGE TREE LIMBS UP TO 1 FOOT IN
& DIAMETER BLOWN DOWN IN SOUTH
COFFEYVILLE
145 PM OTTAWA 60 MPH WINDS IN AFTON
200 PM DELAWARE LARGE TREE LIMBS BLOWN DOWN IN BERNICELocal storm report, Aug 4, 12:36 AM CDT, 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1235 AM CDT TUE AUG 04 1992
TIME (CDT) COUNTY REPORT
1228 AM CREEK DIME TO NICKEL SIZED HAIL ON THE
\ NORTH SIDE OF THE CITY OF SAPULPAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:03 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 42 min |
| Aug 4, 2:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 4, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.